Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An algebraic property of joinings

Authors: Young-Ho Ahn and Mariusz Lemanczyk
Journal: Proc. Amer. Math. Soc. 131 (2003), 1711-1716
MSC (2000): Primary 28D05, 37A05
Published electronically: January 15, 2003
MathSciNet review: 1955257
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that an ergodic automorphism is semisimple if and only if the set of ergodic self-joinings is a subsemigroup of the semigroup of self-joinings.

References [Enhancements On Off] (What's this?)

  • 1. H. Furstenberg, Ergodic behaviour of diagonal measures and a theorem of Szemeredy on arithmetic progressions, J. Anal. Math. 31 (1977), 204-256. MR 58:16583
  • 2. H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton Univ. Press, 1981. MR 82j:28010
  • 3. A. del Junco, M. Lemanczyk, M.K. Mentzen, Semisimplicity, joinings and group extensions, Studia Math. 112 (1995), 141-164. MR 97d:28027
  • 4. A. del Junco, D. Rudolph, On ergodic actions whose ergodic self-joinings are graphs, Erg. Th. Dynam. Syst. 7 (1987), 229-248. MR 89e:28029
  • 5. M. Lemanczyk, F. Parreau, J.-P. Thouvenot, Gaussian automorphisms whose ergodic self-joinings are Gaussian, Fund. Math. 164 (2000), 253-293. MR 2001h:37009
  • 6. M. Lemanczyk, J.-P. Thouvenot, B. Weiss, Relative discrete spectrum and joinings, to appear in Monatshefte Math.
  • 7. D. Rudolph, An example of a measure-preserving map with minimal self-joinings, and application, J. Anal. Math. 35 (1979), 97-122. MR 81e:28011
  • 8. V.V. Ryzhikov, Joinings, wreath products, factors and mixing properties of dynamical systems, Russian Acad. Sci. Izv. Math. 42 (1994), 91-114. MR 94h:28016
  • 9. W.A. Veech, A criterion for a process to be prime, Monatsh. Math. 94 (1982), 335-341. MR 84d:28026
  • 10. R. Zimmer, Extensions of ergodic group actions, Illinois J. Math. 20 (1976), 373-409. MR 53:13522

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28D05, 37A05

Retrieve articles in all journals with MSC (2000): 28D05, 37A05

Additional Information

Young-Ho Ahn
Affiliation: Department of Mathematics, Korea Advanced Institute of Science and Technology, Taejon 305-701, Korea

Mariusz Lemanczyk
Affiliation: Faculty of Mathematics and Computer Science, Nicholas Copernicus University, Chopina 12/18 87-100 Toruń, Poland

Keywords: Joining, composition of joinings, semisimple, compact extension, relatively independent product, relative weak mixing
Received by editor(s): July 14, 2001
Published electronically: January 15, 2003
Additional Notes: The first author was supported by the KOSEF postdoctoral fellowship program and the Nicholas Copernicus University.
The second author’s research was partly supported by KBN grant P03A 027 21 (2001)
Communicated by: Michael Handel
Article copyright: © Copyright 2003 American Mathematical Society